Economics at your fingertips  

Unique equilibrium in the Eaton–Gersovitz model of sovereign debt

Adrien Auclert () and Matthew Rognlie ()

Journal of Monetary Economics, 2016, vol. 84, issue C, 134-146

Abstract: A common view of sovereign debt markets is that they are prone to multiple equilibria. We prove that, to the contrary, Markov perfect equilibrium is unique in the widely studied model of Eaton and Gersovitz (1981), and we discuss multiple extensions and limitations of this finding. Our results show that no improvement in a borrower׳s reputation for repayment can be self-sustaining, thereby strengthening the Bulow and Rogoff (1989) argument that debt cannot be sustained by reputation alone.

Keywords: Sovereign debt; Default; Multiple equilibria (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jmoneco.2016.10.013

Access Statistics for this article

Journal of Monetary Economics is currently edited by R. G. King and C. I. Plosser

More articles in Journal of Monetary Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2021-06-30
Handle: RePEc:eee:moneco:v:84:y:2016:i:c:p:134-146